| Catalog Number |
MTS084024 |
| Medical Device Problem Code |
False Negative Result (1225)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/16/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Investigation details: the customer reported that quality control testing was carried out on the days of the reported events, and the results were as expected.The confirmations were not provided.Mts gel card and reagent storage and handling conditions were checked and found to be aligned with ortho's recommendations.Sample preparation conditions were provided: the customer stated that they were unsure if the cord sample appeared hemolyzed on the dates of testing, but that they did not observe any hemolysis.The customer stated that they receive cord blood samples, check for clots, remove any clots, remove 1ml of the cord blood, add 1ml of saline to the cord blood, spin for 1 minute at 3500 rpm, and load onto their analyzer.The order reports from the customers ortho vision swift id-mts analyzers were provided and confirmed the pattern of reactions as reported by the customer.It is known from literature that high bilirubin levels in newborns due to abo incompatibility can occur when a mother with blood group o has a baby with blood type a, b or ab.This incompatibility can lead to hemolysis, resulting in elevated bilirubin levels.Ortho gtsc explained to the customer that, per the mts anti igg gel card instructions for use, negative dat results do not necessarily rule out hemolytic disease of the newborn (hdn), especially if abo incompatibility is suspected.Ortho gtsc also explained that reactions may vary between different sample types (cord blood vs heel prick), and different methodologies (tube testing vs vision for dat).As part of the investigation, a review of the manufacturing batch records of mts anti-igg card lots: 110825001-10 and 110825001-13 as used by the customer on the days of the reported events were requested.For mts anti-igg card lots: 110825001-10 and 110825001-13, the device history records were reviewed and no discrepancies were discovered.All in-process and final release serological testing results were within specifications, including customer use ortho vision testing results.All qc inspection records (packaging and gel card inspection documents) of the product lots indicated acceptable results; no gel card defects were identified during qc inspection.All id-mts gel cards used during in-process qc testing passed the visual check performed by the serologist.Formulation stage batch record (anti-igg lot: 110825001) associated with the id-mts gel card lots was reviewed and a non-conformance (nc) was initiated for incorrect conversion factor used at bottle stage for total protein.Through the nc process, the correct conversion factor was used and results of total protein met acceptance criteria, therefore product was released to fill.The equipment area use log used during production of this lot was reviewed and no conditions or actions taken were found to directly contribute to this customer complaint.The lots met all specifications, all in-process and product release criteria.As part of the investigation, samples known to be dat positive and negative were requested to be tested at ortho's manufacturing site with retained samples of mts anti-igg card lots: 110825001-10 and 110825001-13.Anti-igg card lot: 110825001-10 and 110825001-13 retention cards were dat tested on the ortho vision analyzer with diluent 2 lot md119, coombs control lot: k096 and donors: (b)(6).A total of 100 retention cards from each lot were visually inspected and no defects were found.All results were as expected.The cards performed as intended; the customer complaint was not confirmed.The review of the worldwide complaint databases was performed for mts anti-igg card lots: 110825001-10 and 110825001-13 through to 31 march 2026.No other complaints were identified with call area falseneg.No trend is identified.No further investigation was performed for these incidents.The assignable cause of the discrepant negative dat reactions obtained by the customer could not be determined.In any case there was no evidence of any systematic failure of the ortho clinical diagnostics reagent or analyzers to perform as intended.In mitigation of the discrepant negative antibody screening results obtained by the customer, the device instructions for use of mts anti-igg card states "optimal reaction conditions vary across antibody specificities.No single test method will detect all antibodies." no further complaints of this type have been received from the customer site since the time of the reported events.
Event or Problem Description
Cms 100853550 and 100859186 / ra614056 complaint description: on (b)(6) 2026, a customer contacted the ortho global technical solution centre (gtsc) to report what was described as discrepant negative reactions in direct agglutination testing (dat) for a newborn cord blood sample using mts anti-igg card lots: 110825001-10 and 110825001-13 in conjunction with their ortho vision swift id-mts analyzers: (b)(4) equipped with software version 5.16.0.Date of events: 16 and 18 march 2026 awareness date: 18 march 2026 complainant/complaint reporter: (b)(6) - laboratory supervisor reagents: mts anti-igg card lot: 110825001-10, expiry 02 september 2026; manufactured 02 december 2025 mts anti-igg card lot: 110825001-13, expiry 05 september 2026; manufactured 05 december 2025 other reagents: anti-human globulin (rabbit and murine monoclonal) bioclone anti-igg, c3d; polyspecific (clear) lot: rm480e1, expiry 08 october 2026, manufactured 08 october 2025 anti-human globulin anti-igg (rabbit) (clear) lot: ig188d, expiry 30 july 2026; manufactured 30 july 2024 patient history: newborn, blood group a(abo1) rhd positive mother is blood group o rhd positive, negative antibody screen the customer reported that, on (b)(6) 2026, they had tested a newborn cord sample for dat using mts anti-igg card lot: 110825001-10 in conjunction with their ortho vision swift idmts analyzer: (b)(4), and that they had obtained a negative reaction with the mts anti-igg gel.The customer reported the newborn as dat negative to the physician.The customer reported that, on (b)(6) 2026, the physician had re-ordered dat testing for the newborn due to observing an increased bilirubin rate of 18.8mg/dl.Per recommendation, a heel stick sample was obtained from the newborn.The customer reported that, on the same day, they had tested the newborn heel stick sample for dat in tube method using anti-human globulin (rabbit and murine monoclonal) bioclone anti-igg, c3d; polyspecific (clear) lot: rm480e1 and anti-human globulin anti-igg (rabbit) (clear) lot: ig188d, and that they had obtained the following reactions: igg: 1+ poly: 2+ c3d: negative the customer reported that, on the same day, they had then re-tested the newborn cord sample obtained on (b)(6) 2026 for dat using mts anti-igg card lot: 110825001-13 in conjunction with their ortho vision swift id-mts analyzer (b)(4), and that they had obtained a negative reaction with the mts anti-igg gel.The customer reported that a biased result was initially reported to the physician, but it is understood that the correct dat positive result has now been issued.The customer reported that the newborn was not harmed as a result of the reported events.